Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 8, 2004, 3:18 PM EDT for Brevard County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 3:18 PM EDT (19:18 UTC)
- Expired
- Apr 8, 2004, 4:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
108 WUUS52 KMLB 081918 SVRMLB FLC009-082015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 317 PM EDT THU APR 8 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BREVARD COUNTY IN EAST CENTRAL FLORIDA * UNTIL 415 PM EDT * AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LONE CABBAGE FISH CAMP...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR COCOA...ROCKLEDGE...MERRITT ISLAND AT 325 PM EDT NEAR COCOA BEACH...CAPE CANAVERAL AT 330 PM EDT NEAR JETTY PARK...PORT CANAVERAL...5 MILES NORTH OF PATRICK AIRFORCE BASE. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...LARGE HAIL AND DEADLY...EXCESSIVE LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AWAY FROM WINDOWS. LAT...LON 2858 8092 2820 8086 2820 8003 2847 8001 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:08 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 8, 3:08 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 234 PM EDT THU APR 8 2004 ...SEVERE THUNDERSTORM WATCH FOR LAKE/VOLUSIA/SEMINOLE/ORANGE CTYS UNTIL 5 PM... .DISCUSSION... A LINE OF STORMS WERE MOVING ACROSS SOUTH LAKE...ORANGE...SEMINOLE AND SOUTH VOLUSIA COUNTIES. MAIN FRONTAL BOUNDARY WAS STILL OVER CENTRAL ALABAMA AND NORTHERN GEORGIA. BUOY OBSERVATIONS OVER THE NORTHEASTERN GULF OF MEXICO WERE STILL INDICATING WESTERLY WINDS AND THE EAST CENTRAL FLORIDA BUOYS WERE RECORDING SOUTHWEST WINDS. MORNING SOUNDINGS AND RECENT NASA VERTICAL WIND PROFILERS AT THE SPACE CENTER WERE SHOWING SOUTHWEST TO WEST WINDS THROUGH 9000 FEET. TONIGHT...MAIN PROBLEM WILL BE EARLY EVENING STORMS OVER THE CENTRAL PORTIONS OF THE FORECAST AREA. THREAT CONTINUES FOR STRONG DAMAGIN WIND GUSTS AND HAIL. THE STORMS SHOULD LINGER FOR AN HOUR OR TWO INTO THE EVENING FORECAST THEN DISSIPATE. SKIES WILL BECOME MOSTLY CLEAR AS DEBRIS CLOUDS CLEAR AS INDICATED BY LATEST VISIBLE SATELLITE LOOP. WESTERLY FLOW WILL HELP KEEP TEMPERATURES PRETTY CLOSE TO WHAT THEY WERE LAST NIGHT. FRIDAY...FNTL BNDRY WILL WEAKEN AS IT PUSHES INTO CENTRAL FL. GUIDANCE SHOWS AIRAMSS DRYING OUT AT THE LOW LEVELS. HOWEVER... WEAK SW TO NE CONVERGENCE PROVIDED BY BNDRY COMBINED WITH AN ACTIVE SEA BREEZE AND IMPULSE MOVING THRU FAST UPPER FLOW WILL PROVIDE FOCUS FOR ISOLATED CONVECTION...ESP ALONG THE COASTAL CTYS. SATURDAY/SUNDAY...MID LEVEL TROF WILL AMPLIFY OVER THE ERN CONUS BECOMING FULL LAT BY END OF PD. ALL MODELS DEVELOP SFC WV OVER THE NRN GULF ALONG BASE OF TROF AND LIFT IT TOWARDS THE NE WITH VARIOUS TIMING. MODEL TRENDS HAVE BEEN A BIT LATER AND SHOW A DEGREE OF INCONSITENCY. WILL CONTINUE FCST OF FOCUSING MOST ACTVTY FM SUNDAY NIGHT THRU MONDAY. 120KT PLUS JET WITH TROF AXIS TRENDING TOWARDS A NEG TILT BOTH CERTAINLY SUPPORT CYCLOGENESIS. HOWEVER THE GFS IS HAVING TROUBLE DEFINING SFC PRESS PTRN. ONLY SIG CHG TO ONGOING FCST IS TO ADD LATE DAY SHRA OVER THE N FOR PSBL ACTVTY DEVELOPING ALONG OUTFLOW PROPAGATING EWD FROM EXPECTED CONVECTION OVER THE GULF. TUESDAY/EXTENDED...BNDRY SHOULD PUSH EAST OF FCST AREA WITH RATHER STRONG CAA FOR MID APRIL. WILL KEEP THIS PD DRY BUT IF TRENDS CONT ACTVTY MAY EXTEND INTO TUE MORNING. THRU MID WEEK SFC RIDGE BUILDS IN FROM THE NRN GULF AND INTO THE WRN ATLC. N FLOW WILL QUICKLY VEER TO E BY THURSDAY. && .MARINE...STRONGER GRADIENT WILL KEEP WINDS WILL AT 15 TO 20 KNOTS NORTH OF THE CAPE AND AROUND 15 KNOTS FROM THE CAPE SOUTH. WILL CONTINUE SCEC CONDITIONS OVERNIGHT. FLOW WILL BECOME RATHER WEAK IN PROX TO BNDRY ON FRIDAY BEFORE ONSHORE FLOW PICKS UP AGAIN ON SATURDAY. DEPENDING ON STRENGTH AND PLACEMENT OF SFC DEVELOPMENT OVER THE GULF...HIGHLIGHTS MAY BE NEEDED BY LATE SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 81 61 81 / 10 20 10 10 MCO 64 87 62 87 / 10 10 10 10 MLB 64 84 62 83 / 20 20 10 10 VRB 65 84 61 82 / 20 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... SVR THUNDERSTORM WATCH UNTIL 5 PM FOR LAKE/VOLUSIA/SEMINOLE/ORANGE CTYS. && SHORT TERM...WIMMER LONG TERM...BLOTTMAN
Hazardous weather outlook, Apr 8, 11:45 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1145 AM EDT THU APR 8 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 082100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1107 AM EDT THU APR 8 2004 .DAY ONE... ...THUNDERSTORM IMPACT... A FRONTAL BOUNDARY MOVING AROSS THE SOUTHEAST STATES AND THE NORTHEAST GULF OF MEXICO WAS PRODUCING A LINE THUNDERSTORMS OVER NORTH FLORIDA. AS THE LINE OF STORMS MOVES EAST DURING THE DAY... THUNDERSTORMS WILL DEVELOP OVER THE NORTHERN PORTIONS OF EAST CENTRAL FLORIDA AND THE NORTHERN COASTAL WATERS. SOME OF THE STORMS OVER THE NORTHERN COUNTIES MAY PRODUCE WIND GUSTS OVER 55 MPH AND HAIL NICKEL SIZE OR LARGER. DEADLY CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THE STORMS. THE STRONGEST STORMS MAY HAVE THE POTENTIAL TO PRODUCE A BRIEF TORNADO OVER NORTH LAKE AND INLAND VOLUSIA COUNTIES. ...WIND AND SEA IMPACT... WEST WINDS BETWEEN 15 AND 20 KNOTS WILL PREVAIL ACROSS THE COASTAL WATERS OF EAST CENTRAL FLORIDA TODAY. THESE WINDS WILL GENERATE SEAS BETWEEN 2 AND 3 FEET SEAS NEARSHORE...AND UP TO 6 FEET OFFSHORE. IN ADDITION...THE OFFSHORE WIND COMPONENT WILL CREATE CHOPPY SEAS WITH WAVE PERIODS NEAR OR BELOW 5 SECONDS. SMALL CRAFT OPERATORS SHOULD EXCERCISE CAUTION OVER THE OPEN ATLANTIC TODAY AND REMAIN CLOSE TO SHORE IF POSSIBLE. ...MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS MOVING OFF THE MAINLAND BETWEEN FLAGLER BEACH AND COCOA BEACH MAY PRODUCE GUSTY WINDS AS THEY MOVE EAST AT 20 MPH. AN ISOLATED THUNDERSTORM MAY PRODUCE WIND GUSTS OVER 40 KNOTS. .DAYS TWO THROUGH SEVEN... A STORM SYSTEM WILL MOVE ACROSS FLORIDA SUNDAY NIGHT AND MONDAY. THIS SYSTEM MAY GENERATE SCATTERED THUNDERSTORMS WITH DEADLY LIGHTNING AND GUSTY WINDS AS THE SYSTEM PULLS A COLD FRONT INTO FLORIDA. .SPOTTER INFORMATION STATEMENT... SKYWARN NETWORKS ARE REQUESTED TO ACTIVATE IN THE FOLLOWING COUNTIES...VOLUSIA...LAKE...ORANGE...SEMINOLE. WIMMER
In the hours before
Special weather statement, Apr 8, 12:30 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1230 PM EDT THU APR 8 2004 FLZ041-141-081715- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 1230 PM EDT THU APR 8 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS FROM 40 TO 45 MPH AND SMALL HAIL ACROSS VOLUSIA COUNTY... AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS BETWEEN 40 AND 45 MPH AND SMALL HAIL OVER BARBERVILLE...MOVING EAST AT 40 MPH. THIS STORM WILL TRACK ACROSS DELAND...SPRUCE CREEK AND TOWARD THE COAST NEAR NEW SMYRNA BEACH THROUGH 115 PM. 15
Special weather statement, Apr 8, 1:28 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 128 PM EDT THU APR 8 2004 FLZ041-046-141-081800- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE- 128 PM EDT THU APR 8 2004 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL ACROSS SOUTHERN VOLUSIA COUNTY.. AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL JUST EAST OF CASSIA...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL INCLUDE DE BARY...OSTEEN...FARMTON...AND MIDWAY. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
Local storm report, Apr 8, 1:40 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL DE BARY 28.88N 81.31W
04/08/2004 0.88 INCH VOLUSIA FL PUBLIC
CITY OF DE BARRY EMPLOYEE
&&
MRTSpecial weather statement, Apr 8, 2:03 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT THU APR 8 2004 FLZ045-144-081845- ORANGE-SOUTHERN LAKE COUNTY- 203 PM EDT THU APR 8 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL CENTRAL LAKE COUNTY...SOUTHWESTERN ORANGE COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER GROVELAND TO CLERMONT AND WINTER GARDEN...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE BAY HILL...PINE CASTLE...BELLE ISLE AND DOCTOR PHILLIPS. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. JP
Local storm report, Apr 8, 2:28 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL SCOTTSMOOR 28.77N 80.87W
04/08/2004 0.75 INCH BREVARD FL TRAINED SPOTTER
STORM SPOTTER REPORTED DIME SIZE HAIL AT 203 PM.
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:51 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 39 min |
| Apr 8, 12:55 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 8, 1:41 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 44 min |
| Apr 8, 1:46 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 44 min |
| Apr 8, 2:37 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 53 min |
| Apr 8, 3:00 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 8, 3:00 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 8, 4:35 PM EDT | Special Marine Warning | MLB | 115 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.